Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 15, NWS Fort Worth, TX

March 19, 2002Leon County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 19, 2002, 10:53 PM CST for Leon County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2002, 10:53 PM CST (04:53 UTC)
Expired
Mar 19, 2002, 11:30 PM CST
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Leon County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 7:45 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 200453
SVRFTW
TXC289-200530-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1052 PM CST TUE MAR 19 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEON COUNTY IN NORTHEAST TEXAS

* UNTIL 1130 PM CST

* AT 1052 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF CENTERVILLE...MOVING
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE AROUND 1105 PM CST

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 3118 9618 3095 9604 3125 9565 3158 9578
          3138 9606

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:25 PM CST, 8 hours 28 minutes earlier.

Area forecast discussion, Mar 19, 2:25 PM CST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CST TUE MAR 19 2002

PART OF CWA THAT HAS BEEN UNDER THE FLASH FLOOD WATCH HAS HAD 1-3
INCHES OF RAIN THROUGH EARLY AFTERNOON...WITH RADAR ESTIMATES OF 5-6
INCHES IN SOME AREAS. A STRONG SHORT WAVE WILL MOVE NORTHEAST ACROSS
NORTH TEXAS LATE THIS AFTERNOON INTO TONIGHT...BRINGING ADDITIONAL
HEAVY RAIN ACROSS NORTH TEXAS. AT 200 PM A STATIONARY FRONT
EXTENDED FROM SOUTH OF SAN ANGELO...TO STEPHENVILLE...TO
WAXAHACHIE...TO NORTH OF TYLER.   THE MAIN HEAVY RAIN THREAT WILL BE
ALONG AND NORTH OF THE STATIONARY FRONT...SHIFTING EASTWARD LATER
TONIGHT. AN ADDITIONAL 2-4 INCHES OF RAIN IS LIKELY WITH ISOLATED
TOTALS OVER 5 INCHES. THE STORMS THAT ARE DEVELOPING THIS AFTERNOON
ARE MORE EFFICIENT RAIN PRODUCERS THAN THE ONES THAT MOVED ACROSS
NORTH TEXAS YESTERDAY AND EARLIER TODAY.  SHOULD ANY TRAIN ECHO
PATTERN DEVELOP WITH THESE STORMS...MAJOR FLOODING COULD OCCUR. THE
FLASH FLOOD WATCH WILL BE REISSUED FOR TONIGHT AND REDEFINED FURTHER
SOUTH AND SOUTHWEST. DEPENDING ON THE EXTENT OF HEAVY RAIN LATER
TONIGHT...THE FLASH FLOOD WATCH MAY BE EXTENDED EAST AND SOUTHEAST.
IN ADDITION TO FLOODING...THERE IS A SEVERE WEATHER THREAT. SOME
STORMS COULD PRODUCE DIME TO NICKEL SIZE HAIL WITH A FEW WIND GUSTS
TO 50KT...GENERALLY SOUTH OF AN EASTLAND...TO WEATHERFORD...TO
DALLAS...TO EMORY LINE.

DFW 48/62/41/63 +400
ACT 52/63/45/65 7300

.FWD...FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM
       GOLDTHWAITE...TO MERIDIAN...TO ENNIS...TO CANTON.

59

In the hours before

Local storm report, Mar 19, 8:13 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST TUE MAR 19 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0600 PM    MULLIN                    TX   WIND DAMAGE
03/19/02   MILLS                          TREES DOWN AT MULLIN AND

                                          TIN ROOFS DESTROYED
0619 PM    LAMPASAS                  TX   WIND DAMAGE
03/19/02   LAMPASAS                       69 MPH WIND AT LAMPASAS
                                          HIGH SCHOOL

0655 PM    COPPERAS COVE                  LARGE HAIL
03/19/02   CORYELL                        QUARTER SIZED HAIL
                                          REPORTED BY LAW
                                          ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:02 PM CSTFlash Flood WarningFWDDenton, Tarrant3 hr
Mar 19, 6:14 PM CSTSevere Thunderstorm WarningFWDLampasas46 min
Mar 19, 6:23 PM CSTSevere Thunderstorm WarningFWDHamilton37 min
Mar 19, 6:25 PM CSTSevere Thunderstorm WarningFWDComanche35 min
Mar 19, 6:32 PM CSTFlash Flood WarningFWDCollin, Grayson4 hr
Mar 19, 6:44 PM CSTSevere Thunderstorm WarningFWDCoryell61 min
Mar 19, 6:51 PM CSTFlash Flood WarningFWDHood, Johnson, Parker, Somervell4 hr
Mar 19, 6:55 PM CSTSevere Thunderstorm WarningFWDBell50 min
Mar 19, 7:29 PM CSTSevere Thunderstorm WarningFWDMcLennan61 min
Mar 19, 7:34 PM CSTSevere Thunderstorm WarningFWDHill41 min
Mar 19, 7:43 PM CSTFlash Flood WarningFWDFannin3 hr
Mar 19, 7:53 PM CSTFlash Flood WarningFWDDallas3 hr
Mar 19, 8:11 PM CSTSevere Thunderstorm WarningFWDLimestone49 min
Mar 19, 8:24 PM CSTSevere Thunderstorm WarningFWDNavarro66 min
Mar 19, 9:36 PM CSTSevere Thunderstorm WarningFWDHenderson39 min
Mar 19, 9:56 PM CSTFlash Flood WarningFWDLamar3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.